Switched from Enbrel to benepali

Hi all, I had my second injection of this new cheaper drug last Wednesday after being on Enbrel for over 2 years. A short while after it I started feeling a tingling sensation in the lower part of the left side of my face!!This lasted about 4 days. I now after to go the hospital to have the next injection for docs to see if it happens again!? I had Bells Palsy a couple of years ago but am assured I won't have it again!?? Why can't I just go back on enbrel which I had no side effects with? Sorry for rambling. Has anyone else had any side effects from this drug ?

8 Replies

  • Hi Chezza56

    It is my understanding that you should be able to go back onto Enbrel if Benepali is not working for you and hopefully you are being carefully monitored by your healthcare team. It might be worth calling the NRAS Helpline to get information/clarification about this matter, you can get hold of them by phone on 0800 298 7650 or email helpline@nras.org.uk.

  • Thank you so much I will give them a ring now.

  • There is always a chance that it was just a coincidence that the problem started after your injection. Having the next one in hospital will help confirm if the benepali is responsible and, if it is, to decide what to do about it.

  • Yes I know it's for the best, it was just having Bells Palsy before made me fearful as it was a really horrible experience the last time.

  • I got tingling after my first humira injection years ago. It was thought to be a reaction and I was managed on antihistamines and steroid tablets. It settled on its own and I did have an MRI to check my head but I didn't have any more humira.

    The doctors at the time it could have been anxiety.

    Why did the doc decide to change your Envrel?

  • Hi they've changed most people in our health sector from Enbrel to this benepali as it's much cheaper but supposedly the same drug !! I went to the Hospital yesterday and had it done they checked my blood pressure etc before and after and I stayed there for an hour afterwards. I can't praise the Rhumatoligy Day Ward in the Princess of Wales Hospital Bridgend enough. A credit to the NHS. Thankfully no reaction either ?!.

  • I will be asking for my rheumy to only ask for the real thing, no swapsies for me. I don't even want to try biosimilars after what I have read.

    So far they are only just introducing them here in Australia, but it won't be long is y guess and they will be wanting to swap everyone on to the cheap stuff.

  • Exactly !! I never had a problem on the Enbrel it's all down to cost though, and I suppose it will save the NHS a considerable amount of money.But hopefully not at the cost of the patients.Leaving soon to go to hospital dreading it!!!x

You may also like...